MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +4; PRSTHSIS,HIP,SMI-CNSTRND,MTAL/CRMIC/PLYMR,CMNTDORNON-POROUS,UNCMNTD

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +4; PRSTHSIS,HIP,SMI-CNSTRND,MTAL/CRMIC/PLYMR,CMNTDORNON-POROUS,UNCMNTD
Catalog Number 71342804
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a tha revision surgery in an article due to dislocation.Disassociation of the acetabular liner flattening the femoral head.Stem and acetabular cup loose and effortless removed.
 
Additional Manufacturer Narrative
Additional information has been added on: if follow-up, what type, device evaluated by mfr.The associated complaint device was not returned.Without the actual device involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re opened.The clinical medical investigation concluded, per the literature review, the improper seating of the liner and subsequent disassociation noted on the 3 year post op radiology findings resulted in the flattening of the femoral head.Intraoperative findings of necrosis and ¿metallosis¿ were consistent with adverse tissue reactions due to metal debris.The delay in the revision procedure was a contributing factor to the extensive component deformation and clinical symptoms/findings.The patient impact beyond the reported complaints, findings and revision will include annual surveillance.No further actions are being taken at this time.

Brand Name
OXINIUM FEM HD 12/14 28MM +4
Common Device Name
PRSTHSIS,HIP,SMI-CNSTRND,MTAL/CRMIC/PLYMR,CMNTDORNON-POROUS,UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8348860
Report Number1020279-2019-00668
Device Sequence Number19322479
Product Code LZO
UDI-Device Identifier03596010474162
UDI-Public03596010474162
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71342804
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age54 YR